Not taken my RA meds

Happy new year to you all. Not taken my meds for nearly 2 weeks due to low wbc spoke to my Rheumy nurse today my bloods are now normal as I am seeing my consultant in 2 weeks she said to stay off them till I see him, if I feel the arthritis is getting worse to call her back. My question is has anyone else had to stop there meds? How did they cope? At the moment I am feeling better for not taking them doesn't make any sense to me.

6 Replies

oldestnewest
  • Happy New year to you too Jaadee. Not started off too well for you has it? Sulfasalazine is known to cause lowering of WBC's & obviously why you weren't feeling too well on it, in fact all DMARDs have the capability unfortunately. Sometimes all that's needed is a reduction of dose or the addition of folic acid if it's decided to keep you on it but of course that depends on the severity of your condition, lowering the dose may not be an option.

    I've had to reduce MTX due to WBC's & neutrophils both rising & lowering & only recently withdraw MTX completely for a month due to a bacterial infection. This was for two reasons, it gave my body a chance of fighting the infection (DMARDs reduce the immune system) & my GP's preferred antibiotic prescribed to treat me. My RD symptoms had returned by the third week so was pleased that the second course of antibiotics knocked the infection on the head so I could get back to injecting!

    Hope this helps & let us know what your Rheumy makes of your reaction when you see him.

  • Thank you yes that has helped will be seeing Rheumy 19th January.

  • Oh that's great, not too long to wait. I hope he has an answer why or a new protocol ready for you & you remain well until then. Again, let us know how it goes.

  • I'm into my third week without meds. Had to stop taking them because of a viral infection. I haven't noticed much difference up until today that is.. joints are now starting to hurt a bit more than usual. Virus seems to have cleared but will give it 'till thursday to be sure.. will then start injecting enbrel again.

  • Thank you for your reply. Hope you will be well enough to take your enbrel on Thursday .

  • Since it takes weeks and weeks for the medicines to start to have an effect, it seems logical that it would also take a while after you stop them for the effects to leave your body and the disease to really get going again.

    I've certainly found that the immediate effect of not taking the drugs is to feel fine with a little bit more energy,which I've put down to the fact that they are strong drugs and even tho' I don't really have any side effects it's still an effort for my body to tolerate them. But 10 days later when the disease starts off again it's a different story!

    Anyway I hope you stay in a good place for the next few weeks until you can start again.

You may also like...